MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2070-200
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.The lot history record could not be reviewed and a similar incident query could not be performed because the product was not returned for evaluation and the lot number was not reported.The investigation was unable to determine a cause for the reported difficulties.It may be possible that the balloon rupture occurred due to interaction with the anatomy or associated devices during use causing damage to the outer surface of the balloon material resulting in the rupture under pressure.Additionally, the separation likely occurred during removal as the ruptured balloon material caught in the introducer sheath during removal.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the a 7 x 200 mm armada 35 percutaneous transluminal angioplasty (pta) balloon catheter was advanced to the lesion with no resistance; however, the balloon ruptured and separated on the first inflation.The pressure that the balloon of the pta balloon catheter ruptured at is not known at the inflation was performed with a 3cc syringe and not a pressure monitored device.A snare was used to successfully retrieve all the separated pieces of the balloon from the patient anatomy.The patient was reported to be doing well post procedure and there was no clinically significant delay.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8562667
Report Number2024168-2019-03394
Device Sequence Number1587115
Product Code LIT
UDI-Device Identifier08717648155291
UDI-Public08717648155291
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB2070-200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2019
Initial Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;